Advertisement

Reactions Weekly

, Volume 1769, Issue 1, pp 394–394 | Cite as

Sorafenib

Hidradenitis suppurativa: case report
Case report
  • 10 Downloads

An approximately 28-year-old man developed hidradenitis suppurativa (HS) during treatment with sorafenib for papillary thyroid cancer.

The man, who was diagnosed with papillary thyroid cancer, had been receiving sorafenib [route and dosage not stated]. He presented with 'boils' at the age of 33 years, which had developed 5 years prior at the time of the initiation of chemotherapy with sorafenib, and had continued to progress. He denied any history of similar lesions before the initiation of sorafenib. Examinations showed multiple erythematous, violaceous pustules and papules with draining sinus tracts in his bilateral inguinal and axilla region suggestive of HS [time to reaction onset not stated].

Sorafenib was discontinued. The man received treatment with doxycycline and hydrocortisone. Marked improvement in his lesions was noted. After 1 month, both doxycycline and hydrocortisone were also discontinued. His lesions continued to improve. Six months following the discontinuation of sorafenib, mild scarring was noted and axillary sinus tracts resolved.

Author comment: "We report the development of hidradenitis suppurativa (HS) in a patient after initiation of treatment with sorafenib."

Reference

  1. Morse DC, et al. Hidradenitis suppurativa associated with sorafenib initiation. Journal of the American Academy of Dermatology 81 (Suppl. 1): AB219 abstr. 9980, No. 4, Oct 2019. Available from: URL: http://doi.org/10.1016/j.jaad.2019.06.804 [abstract] - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations